Oregon, 2006

Damaging Wind in Oregon, August 16, 2006

August 16, 2006 · NWS BOI · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boise, ID wrote its last area forecast discussion before the first event at Aug 16, 1:41 PM MST, 49 minutes earlier.

Area forecast discussion, Aug 16, 1:41 PM MST, 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BOISE ID
241 PM MDT WED AUG 16 2006

.SHORT TERM...TONIGHT THROUGH FRIDAY...ACTIVE WEATHER DAY FOR THIS
TIME OF YEAR WITH UPPER LEVEL SYSTEM PROVIDING STRONG SHEAR AND
LIFT AND HELPING TO INITIATE STORMS OVER THE NORTHWEST HALF OF
THE CWA. WATCH IN EFFECT FOR OUR WEST CENTRAL MTNS UNTIL 9 PM MDT.
BAKER COUNTY ALSO AT RISK FOR SEVERE...BUT ACTIVITY ALREADY
OCCURRING IN BAKER COUNTY SO IT WAS NOT ADDED TO THE WATCH AREA.
AS UPPER SYSTEM SWINGS THROUGH OVERNIGHT...WE WILL HAVE A FRONT
PASS THROUGH THAT WILL BRING SIGNIFICANTLY COOLER AIR INTO THE
REGION. HIGHS TOMORROW WILL BE AROUND 10 DEGREES LOWER THAN TODAY
IN MOST AREAS. CHANCE OF STORMS CONTINUES IN WEST CENTRAL MTNS
UNDERNEATH THE UPPER LOW THROUGH TOMORROW AND INTO TOMORROW
EVENING...BUT MOST FOLKS WILL BE DRY AFTER TONIGHT. THE COOLING
WILL NOT LAST TOO LONG...WITH TEMPS WARMING BACK UP 5 TO 10
DEGREES ON FRIDAY. WE HAVE SEEN SOME STRONG WIND EVENTS IN THE
TREASURE VALLEY IN RECENT DAYS WITH STORMS IN OREGON...AND THIS IS
NOT OUT OF THE QUESTION AGAIN TONIGHT. AT THIS TIME...IT APPEARS
THAT VERY FEW STORMS WILL FORM IN THE UPPER TREASURE VALLEY...BUT
WIND FROM STORMS FARTHER WEST MAY MOVE THROUGH THIS EVENING.

.LONG TERM...FRIDAY NIGHT THROUGH WEDNESDAY...A STABLE PATTERN WITH
AN UPPER LEVEL LONGWAVE RIDGE OVER THE WEST WILL KEEP THE LONG TERM
WARM AND DRY. MINOR RIPPLES MOVING THROUGH THE RIDGE FROM A LONGWAVE
TROUGH OFFSHORE WILL HAVE LITTLE EFFECT ON OUR CWFA. MODELS ARE IN
GOOD AGREEMENT ALTHOUGH THE CANADIAN HAS A FLATTER RIDGE WITH THE
SHORTWAVE TROUGHS HAVING A LITTLE MORE AMPLITUDE. THERE IS VERY
LITTLE GFS ENSEMBLE SPREAD. TEMPERATURES WILL AVERAGE ABOUT 5
DEGREES ABOVE NORMAL WITH MONDAY NOW LOOKING LIKE THE WARMEST DAY.

&&

.AVIATION...SMOKE IN THE VALLEYS WILL CONTINUE TO PRODUCE LOCAL MVFR
CONDITIONS. THIS AFTERNOON THERE ARE WIDELY SCATTERED THUNDERSTORMS
OVER THE WEST CENTRAL IDAHO MOUNTAINS. SMALL HAIL HAS BEEN REPORTED
WITH SOME OF THESE STORMS. THUNDERSTORMS WILL CONTINUE TO DEVELOP
THROUGH THIS EVENING OVER NORTHEAST OREGON AND EASTWARD OVER THE
CENTRAL IDAHO MOUNTAINS WITH LOCALLY STRONG GUSTY WINDS AND SMALL
HAIL LIKELY. ONLY ISOLATED THUNDERSTORMS...MAINLY OVER THE
MOUNTAINS...ARE EXPECTED ACROSS SOUTHWEST IDAHO AND SOUTHEAST
OREGON. AFTER 06Z THUNDERSTORMS WILL BECOME ISOLATED MAINLY NORTH OF
THE SNAKE RIVER VALLEY...ALONG WITH WIDELY SCATTERED RAIN SHOWERS
AND LOCAL MOUNTAIN OBSCURATION. THURSDAY WITH BE VFR WITH A
CONTINUED CHANCE OF SHOWERS AND A SLIGHT CHANCE OF THUNDERSTORMS
WILL CONTINUE OVER THE MOUNTAINS OF BAKER...ADAMS...AND VALLEY
COUNTIES. WINDS ALOFT WILL BE LIGHT TO MODERATE OUT OF THE SOUTHWEST
AVERAGING 220/12KTS AT 12K FEET MSL.

&&

.BOI WATCHES/WARNINGS/ADVISORIES...
ID...RED FLAG WARNING UNTIL 4 PM MDT THIS AFTERNOON FOR FIRE ZONES
     400 THROUGH 403.

OR...RED FLAG WARNING UNTIL 4 PM MDT THIS AFTERNOON FOR FIRE ZONES
     636 AND 637.

&&

WEATHER.GOV/BOISE

SHORT TERM...SP
LONG TERM....JT
AVIATION.....JT
Hazardous weather outlook, Aug 16, 4:45 AM MST, 9 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BOISE ID
545 AM MDT WED AUG 16 2006

IDZ014>016-028>030-171145-
UPPER TREASURE VALLEY-SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY-
CAMAS PRAIRIE-OWYHEE MOUNTAINS-SOUTHERN TWIN FALLS COUNTY-
545 AM MDT WED AUG 16 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
IDAHO AND SOUTHWEST IDAHO.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

IDZ011>013-ORZ061>064-171145-
WEST CENTRAL MOUNTAINS-LOWER TREASURE VALLEY ID-BOISE MOUNTAINS-
HARNEY COUNTY-BAKER COUNTY-MALHEUR COUNTY-
LOWER TREASURE VALLEY OR-
445 AM PDT WED AUG 16 2006 /545 AM MDT WED AUG 16 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
IDAHO...WEST CENTRAL IDAHO...NORTHEAST OREGON AND SOUTHEAST
OREGON.

.DAY ONE...TODAY AND TONIGHT

A RED FLAG WARNING IS IN EFFECT FROM NOON MDT /11 AM PDT/ TODAY
TO 4 PM MDT /3 PM PDT/ THIS AFTERNOON FOR SCATTERED DRY
THUNDERSTORMS IN THE BURNS BLM AND VALE BLM IN OREGON AND PAYETTE
NATIONAL FOREST NORTHERN BOISE NATIONAL FOREST AND NORTHERN BOISE
BLM.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS
ACCORDING TO STANDING OPERATING PROCEDURES.

The radar

The Pendleton radar (KPDT), 244 km away, was scanning. The volume nearest the first event began at 21:28 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Harney

When
August 16, 2:30 PM MST
Where
Harney County, 5 mi E of Riley
Measured
50 kt (58 mph) measured gust
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
43.533, -119.383

Sage Hen RAWS

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oregon in 2006Every state in 2006This day in weather historyWarnings in Oregon, August 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5531414.